A monotone numerical flux for quasilinear convection diffusion equation - Université Paris-Est-Créteil-Val-de-Marne Access content directly
Journal Articles Mathematics of Computation Year : 2024

A monotone numerical flux for quasilinear convection diffusion equation


We propose a new numerical 2-point flux for a quasilinear convection-diffusion equation. This numerical flux is shown to be an approximation of the numerical flux derived from the solution of a two-point Dirichlet boundary value problem for the projection of the continuous flux onto the line connecting neighboring collocation points. The later approach generalizes an idea first proposed by Scharfetter and Gummel for linear drift-diffusion equations. We establish first that the new flux satisfies sufficient properties ensuring the convergence of the associate finite volume scheme, while respecting the maximum principle. Then, we pay attention to the long time behavior of the scheme: we show relative entropy decay properties satisfied by the new numerical flux as well as by the generalized Scharfetter-Gummel flux. The proof of these properties uses a generalization of some discrete (and continuous) log-Sobolev inequalities. The corresponding decay of the relative entropy of the continuous solution is proved in the appendix. Some 1D numerical experiments confirm the theoretical results.
Fichier principal
Vignette du fichier
art_cef.pdf (4.51 Mo) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-03791166 , version 1 (29-09-2022)





Claire Chainais-Hillairet, Robert Eymard, Jürgen Fuhrmann. A monotone numerical flux for quasilinear convection diffusion equation. Mathematics of Computation, 2024, 93 (345), pp.203-231. ⟨10.1090/mcom/3870⟩. ⟨hal-03791166⟩
91 View
39 Download



Gmail Facebook X LinkedIn More